What are the side effects of teriparatide injection? Will it reverse osteoporosis completely? Thank you in advance.
Like the answers? Chat privately with the doctor of your choice
Osteoporosis is an aging process and it cannot be completely reversed but certainly can be controlled so fragility of bones does not increase if you are already taking teriparatide then The pack which you must have received shows all the side effects but the practical side effects which I have seen in my practice are two 1. sometimes it may cause increase in parathyroid hormone and that needs to be monitored every six months 2. sometimes patients gets palpitations so an ecg is advised to check on heart otherwise it is one of the safest drugs and most effective drugs for the controlled treatment of osteoporosis The research as it is relatively new shows that it can be taken a maximum of only two years so it is suggested to discontinue after two years most important thing to remember is always calcium and Vitamin d has to be taken with teriparatide and after two years continue with calcium and Vitamin d only All of the above are guidelines and not prescriptions so please consult an orthopaedic surgeon before taking any medicines
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.